Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is bad for the heart apart from cholestrol levels being too high ?

What is bad for the heart apart from cholestrol levels being too high, being overweight? Anything else? LOL, David D!!!! Also, LOL, The Brain! A bullet, I m sure... LOL, love it!
Sat, 12 Dec 2009
Report Abuse
Question is related to
Medical Topics
  User's Response
's  Response
High blood pressure, poorly-controlled diabetes, not exercising enough, having a stressful lifestyle, smoking, illegal drugs and having a family history of heart problems. And probably many more besides!
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have taken lipator for at least 20 years ... then began taking crestor. I am experiencing severe muscle cramps, my hand, feet and stomach are swollen, I have memory fog, and a sonogram showed that the left side of my heart was somewhat swollen. My cardiologist feels crestor is one of the best drugs for lowering cholesterol ... my good cholesterol runs around 60 ... bad is usually 250 or over and my tryclereritics are usually high. I turned 58 in March and am overweight. My question is there any drugs that can help lower cholesterol besides statin drugs and niacin? Thanks ...

doctor1 MD

Gentlemen: I have familial hypocholesterolemia. Runs in the family from my fathers side - he died at 54 of a major heart attack. . Am a Seventh-day Adventist and follow that lifestyle, Have been a Vegan vegetarian for decades and am lean build have low BP (typically 105/60), and exercise vigorously every day and have made it to age 78. Work as an engineer in the farm machinery area. Suffered a heart attack in 2001 and treated to a quadruple bypass. That was when I was a Professor of engineering at a high powered US university and I reckon stress in that environment was the main factor. Made excellent recovery. Now back home in Queensland and much more laid back, but even at 78 still working periodically as a consultant. After the CABG in 2001 went on a prescribed course of statins. The statins have brought down total cholesterol to around 4.2 from 6 to 8 but after some years I suffered quite a reaction to Lipitor then was prescribed Crestor + Lipidil; After two years started to get very bad hand tremors and general feelings of unease even possibly memory lapses that hadnt experienced before.. I took myself off any statins two months ago and within two days my hands resumed as steady as a rock ! Feel very fit again even if its only psychological ! Meanwhile had been reading the writings of Caldwell Esselsteyn, the Campbells China Study et al.These lead me to believe that if a person doesn t poison oneself the body can recuperate and take care of many afflictions. So that s my approach at the moment. I recognise however that now my Cholesterol has elevated back to 6.5 (LDL dominant), I am at risk. What do you think ? - Kind Regards, Graeme.

doctor1 MD

is a cholestrol level of 5.8 high and what is a good level? is a cholestrol level of 5.8 high and what is a good level?

Recent questions on  Cholesterol

doctor1 MD

my dad is an 82 year old, asian male, w/ history of cardiomyopathy, hypertention and borderline diabetes. He has ICD implanted on October 2006.He was seen recently for his complaint of bilateral edema and pain on his feet. Though the swelling does not occur at the same time. He s been experiencing the pain and swelling since August of 2010. The swelling and pain is alternating on each feet. He shows elevation on his uric acid level and responds on Naproxen. Due to his other medical condition, the provider has concern on putting him on Naproxen for a long period of time. His most recent lab results performed on 12/21/10 shows the following: Glucose: 114, Bun : 30, Creatinine 2.0, eGFR- other : 34, eGFR African American : 41, Calcium : 9.4, Total Protein : 8.6, Albumin : 3.7, Bilirubin, Total : 0.7 Alakaline Phosphatase : 121, AST : 23, ALT : 42, Sodium : 140, Potassium : 3.9, Chloride : 104, CO2: 28, Cholesterol : 137, Triglyceride : 214, HDL : 34, LDL (Calculated) :60, Cholesterol: HDL Ratio: 4.0, LDL:HdL Ratio: 1.76, VLDL (Calculate) 43, Abs. Monocyte: 0.6, Abs. Eosinophil : 0.2, Abs. Basophil : 0.0, PSA, Free: 0.29, PSA Total : 0.63, PSA, Free% Calc : 46, Free T4 : 1.56, TSH : 1.27, WBC Count: 7.4, RBC Count : 4.59, Hemoglobin : 14.2, Hematocrit : 41.5, MCV : 90, MCH : 90, MCHC : 34.2, RDW: 13.2, Platelet Count: 210, Diff Type : automated, Neutrophil: 60, Lymphocytes: 28, Monocyte: 9, Eosinophil: 3, Basophil: 0, aba. Neutrophil : 4.4, Aba. Lymphocite: 2.1. An X-ray of his bilateral ankle taken on 12/21/10 shows moderate degenerative change. Three views of each ankle were obtained for a total of six views. Bony mineralization is normal. No fracture or acute osseous abnormality is evident. The joint spaces are well maintained with minor osteophyte formation. He is presently scheduled for his ICD battery replacement on February 4, 2011. Today, I ll take him for the following lab works: Renal Panel, 24-hr Urine Protein and Creatine and Hba1c. The patient is currently taking the following medication: Micardis 40mg once a day, Coreg 6.25 Twice a day, Furosemide 80mg Twice a day, Theragran-M once a day, Zocor 40mg once daily, Singulair 10mg once daily. I am his daughter and I am the one responsible for his health care. Thank you very much for your time. I need your guidance. I have concern about his stability prior to his scheduled procedure. I know that it is a n out-patient procedure. However, I cannot afford to overlook any other possible medical condition. I look forward to your reply.

doctor1 MD

I have had cold hands all my life, and in general have been always on the cold side. I have had had back and sciatic related leg/foot pain issues for the last four years involving L4 region. I have been diagnosed with epilepsy 12 plus years ago - coinciding, time wise, with a stressful marital divorce. I question stress and or sleep apnea as a trigger, since the University of Cincinnati is studying a possible link to the apnea and epilepsy. I have been totally controlled for over 10 years with dilantin and Keppra (generic) and would love to get off medication, if not needed. Recently, I was diagnosed with mild sleep apnea and wear an oral appliance which is working very well. Now recently, I am experiencing an increase in numbness and tingling in my hands and feet. Also, about six/seven years ago, I started having a series of skin eruptions - small, itchy, and crusty - occurring anywhere on my body, mostly on my trunk. They are more intense initially then subside yet leaving a small, permanent and crusty eruption which may flare up on occasions. A dermatologist diagnosed this as Grover s disease. My last blood tests were mostly normal except for a high good cholesterol reading, which my M.D. stated out weighed the overall high cholesterol reading. First, what is your opinion on the skin eruptions, and secondly, how might my other issues be perceived. My blood sugar levels have been fine over the years, yet I do wonder about type two diabetes particularly with the tingling extremities. I also wonder about a possible thyroid involvement, since the blood tests have revealed a borderline reading. No history in the family of either issue. My back issue has improved recently - curiously, as the tingling became more apparent. Connection? With the present state of hurry-up office visits, my questions are superfluously addressed. - frustration. Thank you for your opinion!

doctor1 MD

I am a breast cancer survivor. I have had a pain under my right rib cage for two months now. Gastronomic said it was a pulled muscle. PCP ordered ultrasound and bloodwork. I am not overweight but labs showed elevated cholesterol and triglycerides. I do not have a gall bladder. Ultrasound showed discrepancies in liver. Had a Ct scan of liver a week ago but have heard nothing back yet. This morning I felt a knot under my rib cage towards my back. My PCP s nurse told me that my liver appeared fatty on the ultrasound. What could this be?

doctor1 MD

hi,im feeling hungry all the time eventhough ive ate a lot,with my lab test mt triglicerot effectiveides is high,cholesterol an sgpt,my doctor prescribed me a ursodeoxycholic acid,and omeprazole, but it seems meds are not effective for almost 2wks taking it?

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific diet to control the problem areas and medications if any?

doctor1 MD

My Mother has gone through the medical health check-up.I need your input over the attached reports.